Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 345, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2008, 12:14 PM CDT for Laclede County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 6, 2008, 12:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 563 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 5.5
- Supercell composite
- 21.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:00 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 6, 12:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CDT FRI JUN 6 2008 .UPDATE... LIGHT SHOWERS WILL LIKELY DIMINISH BY LATE MORNING AS LOW LEVEL JET DECREASES AND CLOUD TOPS CONTINUE TO WARM. DRYLINE OVER EASTERN KANSAS WILL MIX EASTWARD WITH LATE MORNING AND AFTERNOON HEATING. 12Z KSGF SOUNDING SHOWED CAPE VALUES APPROACHING 3000 J/KG ONCE CONVECTIVE TEMPERATURES IN THE MID 80S ARE REACHED. WIND SHEAR PROFILE WAS VERY STRONG WITH HELICITIES OVER 700 M2/S2...BUT EXPECT THIS VALUE TO DECREASE THROUGH THE MORNING WITH LOSS OF THE LOW LEVEL JET. PRECIPITABLE WATER VALUE OF 1.72 INCHES ON THE SOUNDING INDICATE POTENTIAL FOR VERY EFFICIENT RAINFALL PRODUCTION TODAY. THERE IS AN UPPER LEVEL JET STREAK OVER EASTERN COLORADO THIS MORNING WHICH WILL ROUND THE BASE OF THE UPPER TROUGH AXIS OVER CENTRAL KANSAS AND SHOOT NORTHEAST ACROSS NORTHWEST MO THIS AFTERNOON. RIGHT NOW IT LOOKS LIKE THE GREATEST IMPACT FROM THE JET STREAK WILL BE TO OUR NORTH...BUT WILL MONITOR ITS MOVEMENT CLOSELY...AS IT COULD GIVE OUR AREA SOME ENHANCED LIFT DURING MAX DAYTIME HEATING. TERRY && .AVIATION... FOR THE 18Z TAFS...NARROW LINES OF SHOWERS AND THUNDERSTORMS ARE OBSERVED ACROSS SOUTHWEST MISSOURI...WITH LITTLE EASTWARD MOVEMENT OF THE LINES SEEN THE PAST FEW HOURS. ONE JUST TO THE EAST OF THE SPRINGFIELD TERMINAL...ANOTHER MAYBE 10 MILES EAST OF THE JOPLIN TERMINAL AND A THIRD SITUATED IN BETWEEN THE OTHER TWO NEAR MOUNT VERNON. CELLS IN THE LINES ARE MOVING RAPIDLY NORTHEAST ALONG THE LINES. EVENTUALLY DO BELIEVE THE MIDDLE LINE MAY GET SOME THUNDERSTORM ACTIVITY INTO THE SPRINGFIELD TERMINAL LATER THIS AFTERNOON AND HAVE FORECAST TEMPO MVFR CONDITIONS WITH THUNDERSTORMS AT THE SGF AERODROME. WILL BRING WIND SHEAR BACK INTO BOTH TERMINALS THIS EVENING AS ANOTHER AREA OF LOW PRESSURE DEEPENS OVER NORTHEAST COLORADO. GCC && .PREV DISCUSSION... /ISSUED 651 AM CDT FRI JUN 6 2008/ A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO TRACK FROM WEST TO EAST ACROSS SOUTHWEST MISSOURI THIS MORNING. THE STRONGEST STORMS HAVE PRODUCED WINDS OF 60 TO 70 MPH. THE CONVECTION WILL LIKELY CONTINUE TO FESTER THROUGH THE MORNING AIDED BY 0-6KM WIND SHEAR NEAR 50 KNOTS. HOWEVER THE FURTHER EAST THAT STORMS PROPAGATE...FAVORABLE WIND SHEAR AND CAPE DECREASE AND CIN INCREASES. THUS...A GRADUAL WEAKENING OF THE STORMS IS EXPECTED. REDEVELOPMENT OF THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY...AS DAYTIME HEATING AND MESOSCALE OUTFLOW BOUNDARIES WILL AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS. THE FLASH FLOOD WATCH WHERE RAINFALL HAS ENDED THIS MORNING WILL BE DROPPED WITH THE MORNING PACKAGE ISSUANCE. WE WILL CONTINUE TO SHAVE WESTERN COUNTIES FROM THE TORNADO WATCH AS THE CONVECTION PROGRESSES EASTWARD. WARM AND MUGGY CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS SOUTHWEST FLOW CONTINUES ALOFT WITH A BROAD UPPER LEVEL TROUGH IN THE WESTERN CONUS AND RIDGING IN THE SOUTHEAST CONUS. WILL BEGIN TO INCREASE POPS SUNDAY NIGHT INTO EARLY NEXT WEEK AS ANOTHER SURFACE LOW DEVELOPS IN SOUTHWEST KANSAS...AN UPPER TROUGH MOVES INTO THE PLAINS AND A BAROCLINIC ZONE SHARPENS FROM NORTHERN MISSOURI TO SOUTH CENTRAL OKLAHOMA BRINGING A FOCUSING MECHANISM FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. UPPER LEVEL RIDGING BUILDS INTO THE OZARKS DURING THE MIDDLE OF THE WEEK AHEAD OF ANOTHER DEEPENING TROUGH IN THE WESTERN CONUS WHICH WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS LATE IN THE WEEK. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 6, 10:37 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1037 AM CDT FRI JUN 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071545- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1037 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON EAST OF A LINE FROM VICHY TO BRANSON. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY INSTABILITY...CREATED BY DAYTIME HEATING...ALONG WITH MODERATE TO STRONG WIND SHEAR AND OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. THE PRIMARY THREAT FOR SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF QUARTERS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT DUE TO STRONG WIND SHEAR AND THE PRESENCE OF OUTFLOW BOUNDARIES ACROSS THE AREA. LOCALLY HEAVY RAIN FROM ADDITIONAL THUNDERSTORM ACTIVITY COULD PRODUCE ISOLATED AREAS OF FLASH FLOODING TODAY....ESPECIALLY ON LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SUNDAY NIGHT ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO OSAGE BEACH MISSOURI. THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA IS POSSIBLE MONDAY AS ANOTHER STORM SYSTEM DEVELOPS IN THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON EAST OF A LINE FROM VICHY TO BRANSON AFTER 2 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 6, 10:07 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG CARTHAGE 37.18N 94.31W
06/05/2008 JASPER MO NEWSPAPER
TREE FELL CAUSING SLIGHT DAMAGE TO A HOME
&&
KARDELLLocal storm report, Jun 6, 10:51 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 AM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG 6 W LEBANON 37.68N 92.77W
06/06/2008 LACLEDE MO LAW ENFORCEMENT
TELEPHONE POLE BLOWN OVER. TIME OF REPORT ESTIMATED.
&&
KARDELLLocal storm report, Jun 6, 11:59 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/06/2008 GREENE MO EMERGENCY MNGR
TWO FEET OF FLOWING WATER WAS REPORTED AT THE
INTERSECTION OF PORTLAND AND DELWARE IN SPRINGFIELD
&&
JLTLocal storm report, Jun 6, 12:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/06/2008 GREENE MO AMATEUR RADIO
2 FEET OF WATER REPORTED AT THE INTERSECTION OF PORTLAND
AND DELAWARE.
&&
SRUNNELSLocal storm report, Jun 6, 12:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1209 PM FLASH FLOOD 4 NE SPRINGFIELD 37.24N 93.22W
06/06/2008 GREENE MO TRAINED SPOTTER
WATER FLOWING OVER THE ROAD AT KEARNEY ST AND HIGHWAY
65
&&
KARDELLLocal storm report, Jun 6, 12:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD 4 SE SPRINGFIELD 37.16N 93.23W
06/06/2008 GREENE MO PUBLIC
STREET FLOODING WAS REPORTED IN SOUTHEAST SPRINGFIELD
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:08 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Jun 5, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Jun 5, 11:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Jun 6, 12:16 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 8 hr |
| Jun 6, 1:08 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 67 min |
| Jun 6, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 62 min |
| Jun 6, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| Jun 6, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 27 min |
| Jun 6, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 36 min |
| Jun 6, 2:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 45 min |
| Jun 6, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 61 min |
| Jun 6, 2:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 54 min |
| Jun 6, 2:51 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 5 hr |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Miller, Morgan | 40 min |
| Jun 6, 3:37 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 35 min |
| Jun 6, 4:06 AM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Lawrence, Polk, Webster | 3 hr |
| Jun 6, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 35 min |
| Jun 6, 4:40 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 35 min |
| Jun 6, 4:50 AM CDT | Areal Flood Advisory | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 107 min |
| Jun 6, 9:35 AM CDT | River Flood Warning | SGF | Vernon | 48 hr |
| Jun 6, 10:42 AM CDT | Areal Flood Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Greene and 11 more | 6 hr |
| Jun 6, 11:02 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jun 6, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 25 min |
| Jun 6, 11:55 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Laclede, Lawrence and 6 more | 6 hr |
| Jun 6, 12:44 PM CDT | Tornado Warning | SGF | Laclede, Pulaski | 31 min |
| Jun 6, 12:54 PM CDT | Flash Flood Warning | SGF | Phelps | 5 hr |
| Jun 6, 1:22 PM CDT | Tornado Warning | SGF | Phelps | 38 min |
| Jun 6, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 45 min |
| Jun 6, 1:44 PM CDT | Flash Flood Warning | SGF | Dade, Jasper | 9 hr |
| Jun 6, 1:57 PM CDT | Tornado Warning | SGF | Phelps | 18 min |
| Jun 6, 2:15 PM CDT | Tornado Warning | SGF | Phelps | 22 min |
| Jun 6, 4:17 PM CDT | Tornado Warning | SGF | Wright | 28 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 49 min |
| Jun 6, 4:51 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 6, 5:30 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 7 hr |
| Jun 6, 5:38 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Jun 6, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 47 min |
| Jun 6, 6:41 PM CDT | Tornado Warning | SGF | Polk | 64 min |
| Jun 6, 6:55 PM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
| Jun 5, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 50 min |
| Jun 5, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.